safety medical

Remeron (Mirtazapine) Withdrawal Symptoms

Remeron is a medication belonging to the noradrenergic and specific serotonergic antidepressant (NaSSA) class of drugs. These means that Remeron achieves its effects through increasing amounts of serotonin and noradrenalin within the brain. Remeron has been found to be most effective in treating depression, but is also widely used to treat anxiety and insomnia as well. It was first introduced in 1990 by Organon International and has enjoyed widespread use since that time. Like other antidepressants long term use can lead to both psychological and physical dependence resulting in an unpleasant withdrawal if usage of the medication is stopped abruptly. Mirtazapine withdrawal is generally not considered as harsh or severe as other medication withdrawal as benzodiazepines or even SRRIs but can still be serious if not treated with proper medical attention and care.

Remeron withdrawal symptoms

Mirtazapine withdrawal symptoms often include insomnia, anxiety, decreased appetite, and flu-like symptoms. These symptoms can range in severity depending on the dosage of Remeron taken as well as the amount of time the patient underwent Remeron treatment. The anxiety experienced when stopping to take Remeron can also lead to panic attacks. It can also lead to restlessness and sever mania. Insomnia can linger for a while after ceasing to take mirtazapine as well. Doctors may prescribe other medications for short-term use to alleviate some of the symptoms experienced during Remeron withdrawal. Care should be taken when taking benzodiazepines during Remeron withdrawal because dependence upon benzodiazepines can lead to worse withdrawal symptoms that those experienced when stopping Remeron treatment. The return of depression accompanying the stopping of the usage of mirtazapine can be alarming to the patient and can also cause suicidal ideation.

Remeron withdrawal treatment

The best way to treat Remeron withdrawal is with preventative measures. Tapering the dosages of Remeron slowly can help to lessen the chance of side effects developing upon the stopping of Remeron treatment. Doctors will often decrease the dose of Remeron very slowly over a long period of time. In many this has done away with most if not all of mirtazapine's withdrawal symptoms. The most common symptom still experienced is insomnia. It is also recommended while tapering the dosage that the patient be undergoing other forms of therapy to deal with their depression. If withdrawal symptoms are too severe the patient may also be put back onto Remeron and then tapered off of the medication at a slower rate. As mentioned earlier benzodiazepines are often used to eliminate some of the withdrawal symptoms experienced. It is important to not become dependent upon benzodiazepines during this time as withdrawal from them can be unpleasant as well as life threatening in severe situations.

Remeron withdrawal insomnia treatment

Insomnia is the hardest side effect of Remeron withdrawal to combat for many. The usage of benzodiazepines is one way to combat this. Many however may wish to not take benzodiazepines. Other ways to treat insomnia include taking over the counter sleep aids which are typically antihistamines. Melatonin is also available over the counter in many countries and is helpful in promoting sleep.

5 / 51 votes (click to rate this article)

Comments

No comments yet

Leave a Reply

Submit comment